Alert archive / Louisiana / Wind Advisories in 2010
Wind Advisory 3, NWS Lake Charles, LA
NWS Lake Charles, LA issued this wind advisory at Dec 15, 2010, 4:27 AM CST for Lafayette Parish, Saint Martin Parish, Louisiana. It took effect at Dec 15, 2010, 9:00 AM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 15, 2010, 4:27 AM CST (10:27 UTC)
- In effect from
- Dec 15, 2010, 9:00 AM CST
- Expired
- Dec 15, 2010, 6:00 PM CST
- In force
- 9 hr
- Issued by
- NWS Lake Charles, LA
Counties Lafayette Parish, LA, Saint Martin Parish, LA
The radar
The Lake Charles radar (KLCH), 133 km from the middle of the area, began a volume at 10:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 10.5 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 679 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 534 m²/s²
- 0-3 km storm-relative helicity
- 768 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
462 WWUS74 KLCH 151027 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 427 AM CST WED DEC 15 2010 ...STRONG SOUTHERLY WINDS EXPECTED TODAY... .STRENGTHENING WINDS CAN BE EXPECTED ACROSS THE REGION IN RESPONSE TO STRONG HIGH PRESSURE TO OUR EAST AND LOW PRESSURE AND ACCOMPANYING COLD FRONT OVER THE PLAINS. LAZ041>045-051>055-TXZ215-216-160000- /O.NEW.KLCH.WI.Y.0003.101215T1500Z-101216T0000Z/ CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-JEFFERSON- ORANGE- INCLUDING THE CITIES OF...LAKE CHARLES...JENNINGS...CROWLEY... LAFAYETTE...ST. MARTINVILLE...CAMERON...ABBEVILLE...NEW IBERIA... MORGAN CITY...BEAUMONT/PORT ARTHUR...ORANGE 427 AM CST WED DEC 15 2010 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM CST THIS EVENING. SOUTHERLY WINDS ARE EXPECTED TO INCREASE TO 20 MPH ALONG THE I-10 CORRIDOR...20 TO 25 MPH ACROSS THE COASTAL COUNTIES AND PARISHES BY LATE MORNING INTO MOST OF THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
1 follow-up statement
999 WWUS74 KLCH 152056 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 256 PM CST WED DEC 15 2010 ...STRONG SOUTHERLY WINDS EXPECTED TODAY... .GUSTY WINDS CAN BE EXPECTED THROUGH THE REMAINDER OF THE AFTERNOON IN RESPONSE TO STRONG HIGH PRESSURE TO OUR EAST AND LOW PRESSURE AND ACCOMPANYING COLD FRONT OVER THE PLAINS. LAZ041>045-051>055-TXZ215-216-160000- /O.CON.KLCH.WI.Y.0003.000000T0000Z-101216T0000Z/ CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-JEFFERSON- ORANGE- INCLUDING THE CITIES OF...LAKE CHARLES...JENNINGS...CROWLEY... LAFAYETTE...ST. MARTINVILLE...CAMERON...ABBEVILLE...NEW IBERIA... MORGAN CITY...BEAUMONT/PORT ARTHUR...ORANGE 256 PM CST WED DEC 15 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING. SOUTHERLY WINDS WILL CONTINUE THROUGH THE REMAINDER OF THE AFTERNOON. SUSTAINED WINDS OF 20 MPH WILL BE COMMON WITH FREQUENT HIGHER GUSTS NEAR 30 MPH. THE WINDS WILL DIMINISH AS SUNSET APPROACHES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Dec 14, 11:49 PM CST, 4 hours 38 minutes earlier.
Area forecast discussion, Dec 14, 11:49 PM CST, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1149 PM CST TUE DEC 14 2010
.AVIATION...
LOW LEVEL SRLY FLOW CONTINUES TO INCREASE MOISTURE OVER THE
AREA...PRODUCING A BKN-OVC DECK AROUND 3500-4000 FT MAINLY NORTH
OF SRN TERMINALS. EXPECT CONDITIONS TO REMAIN VFR AT TAF SITES
TONIGHT WITH OVC040 AT KAEX AND PREVAILING SCT DECK AT REMAINING
LOCATIONS. ONE EXCEPTION IS AT KLCH WHERE A PATCHY FOG AND SOME
RESIDUAL SMOKE FM A WILDFIRE SE OF THE AIRPORT IS REDUCING VISBYS
TO AROUND 2-3 SM. VISBYS EXPECTED TO GRADUALLY IMPROVE AFTER 8Z-9Z.
CIGS WILL GRADUALLY LOWER TO MVFR WEDNESDAY MORNING AND PERSIST
THROUGH MUCH OF THE DAY WHILE WINDS WILL STRENGTHEN AS THE
PRESSURE GRADIENT TIGHTENS IN RESPONSE TO AN APPROACHING FRONT.
SRLY WINDS 10-20 KT EXPECTED ALONG WITH GUSTS OF UP TO 25 KTS. 24
&&
.PREV DISCUSSION... /ISSUED 1018 PM CST TUE DEC 14 2010/
DISCUSSION...
FORECAST IS GENERALLY ON TARGET...SO ONLY MINOR ADJUSTMENTS WERE
MADE. NUDGED LOW TEMPERATURE FORECAST UP A LITTLE OVER EAST TEXAS
WITH WINDS/CLOUD COVER LIKELY TO PREVENT MUCH ADDITIONAL COOLING.
INCREASED WIND SPEED FORECAST FOR TOMORROW BASED ON LATEST
PROGS...AND IT APPEARS THAT A WIND ADVISORY MAY BE REQUIRED FOR
PART OF THE AREA TOMORROW AFTERNOON...ESPECIALLY ACROSS THE
COASTAL PLAINS. WILL LET MID CREW FURTHER EVALUATE.
MARINE HAZARDS WERE RETAINED AS IS WITH BUILDING WINDS/SEAS
WARRANTING SCEC/SCA.
13
PREV DISCUSSION... /ISSUED 539 PM CST TUE DEC 14 2010/
AVIATION...
A SWATH OF STRATOCU EXTENDS ACRS THE AREA...BASED AROUND 4 KFT.
DESPITE THE SCT-BKN LAYER...CONDITIONS ARE VFR AND EXPECTED TO
REMAIN SO OVERNIGHT. SE WINDS WILL DIMINISH THIS EVENING...THEN
STRENGTHEN ABV 10 KT AFTER 15Z WED WITH GUSTS TO 20-25 KTS DURING
THE DAY.
PREV DISCUSSION... /ISSUED 230 PM CST TUE DEC 14 2010/
DISCUSSION...SURFACE ANALYSIS SHOWING HIGH PRESSURE RIDGE NOW
JUST EAST OF THE FORECAST AREA. ORIENTATION PROVIDING A LIGHT TO
MODERATE SOUTHEAST FLOW AREA-WIDE. SHARP MOISTURE GRADIENT IN
PLACE WITH DEWPOINTS NOW IN THE MID 40S AT BPT RECIPIENT OF AN
EARLIER SOUTHEASTERLY AND NOW STRENGTHENING ONSHORE FLOW. AEX AND
SURROUNDING AREA MAINTAINING DEWPOINTS IN THE MID TEENS. SATELLITE
IMAGERY SHOWING SOME STRATOCU PRIMARILY OVER SOUTHEAST TEXAS AT
AROUND 5K FT.
LOOKING AT A FEW DAYS OF RATHER PLEASANT CONDITIONS. LOW LEVELS
WILL REMAIN BETWEEN HIGH PRESSURE TO THE EAST AND LOW PRESSURE AND
ACCOMPANYING FRONT TO THE WEST/NORTHWEST. THIS WILL MAINTAIN MILD
SOUTHERLIES INTO THURSDAY. FLOW ALOFT WILL TRANSITION TO MORE
ZONAL BUT CONTINUED DRY. LOW LEVEL JET DEVELOPS AND ADVANCES OVER
THE REGION WEDNESDAY. THIS FEATURE MAY BE SUFFICIENT TO STRENGTHEN
SURFACE WINDS INTO ADVISORY CRITERIA. AT THIS TIME APPEARS
SOMEWHAT BORDERLINE AND WILL ALLOW LATER SHIFTS TO MAKE THE CALL.
OTHERWISE HAVE OPTED TO REMOVE POPS UNTIL THURSDAY NIGHT. MODELS
CONTINUE TO SHOW LOW LEVELS HUMIDIFIED THROUGH THIS TIME FRAME BUT
TOPPED OFF WITH PLETHORA OF DRY AIR ABOVE. CAN AT THIS TIME
ENVISION NO MORE THAN A FEW SHOWERS. THUS HAVE OPTED TO RETURN TO
A 10 PERCENT QUIET RAIN CHANCE.
FRONT TRUDGES THROUGH THURSDAY NIGHT/EARLY FRIDAY WITH LITTLE
FANFARE. BETTER CHANCES COME POST-FRONTAL AS ASSOCIATED UPPER TROF
ADVANCES TOWARD THE AREA AND WEST GULF SURFACE WAVE DEVELOPS. HIGH
PRESSURE RETURNS FOR THE WEEKEND WITH DRY AND COOLER WEATHER.
MARINE...STRENGTHENING WINDS AND BUILDING SEAS CAN BE EXPECTED
ACROSS THE NORTHWEST GULF. THIS IN RESPONSE TO STRONG HIGH PRESSURE
TO OUR EAST AND LOW PRESSURE AND ACCOMPANYING COLD FRONT OVER THE
PLAINS. THE FRONT IS EXPECTED TO EDGE INTO THE NORTHERN GULF EARLY
FRIDAY...STALL WITH THE DEVELOPMENT OF A FRONTAL WAVE...THEN EXIT
EAST SATURDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 49 71 61 73 / 10 10 10 10
KBPT 55 72 61 74 / 10 10 10 10
KAEX 42 66 56 71 / 10 10 10 10
KLFT 45 68 62 73 / 10 10 10 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY FROM 6 AM WEDNESDAY TO NOON CST THURSDAY
FOR COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT
20 NM-COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA
OUT 20 NM-COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY, LA OUT 20 NM-WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM
20 NM TO 60 NM.
SMALL CRAFT EXERCISE CAUTION UNTIL 6 AM CST WEDNESDAY FOR
COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20
NM-COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT
20 NM-COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY, LA OUT 20 NM-WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM
20 NM TO 60 NM.
SMALL CRAFT ADVISORY UNTIL NOON CST THURSDAY FOR WATERS FROM
CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60
NM-WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA
EXTENDING FROM 20 NM TO 60 NM.
&&Hazardous weather outlook, Dec 14, 5:43 AM CST, 22 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 543 AM CST TUE DEC 14 2010 GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-051>055- TXZ180>182-201-215-216-151200- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 543 AM CST TUE DEC 14 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA... SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT SOUTHERLY WINDS WILL INCREASE ACROSS THE COASTAL WATERS TONIGHT...AS PRESSURES FALL ACROSS CENTRAL TEXAS. A "SMALL CRAFT ADVISORY" WILL LIKELY BE REQUIRED DURING THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A COLD FRONT IS SCHEDULED TO MOVE THROUGH THE WESTERN UPPER GULF COAST STATES ON FRIDAY. SCATTERED PRE-FRONTAL SHOWERS AND THUNDERSTORMS WILL TRANSITION TO A LIGHT POST-FRONTAL RAIN... BEFORE COMING TO AN END ON SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Wind Advisories in Louisiana, 2010Wind Advisories in Texas, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.